Question of the week # 290

290) A 72 year old man with history of Diabetes Mellitus and peripheral vascular disease is evaluated in your office for impotence. He denies any premature ejaculation and states that he can not even attain an erection. Further studies confirm erectlie dysfunction secondary to organic causes. The patient denies any history of angina in the past. His medications include Aspirin, Clopidogrel, Glargine insulin and Lispro. His most recent HGBA1C was 6.5%. You offer him sildenafil for erectlie dysfunction. He is now concerned about the possible side effects. Which of the following is the most common side effect of sildenafil?

A) Headache

B) Nasal congestion

C) Diarrhea

D) Blurred vision

E) Flu like symptoms

4 Responses

  1. A. Headache (16%)

  2. A

  3. From this list, the anwser is: A………,but some times produce more nasal congestion than headache……..Approximately 15% of persons taking sildenafil experience side effects. The most common side effects are facial flushing (1 in 10), headaches (1 in 6), stomach pain, nasal congestion, nausea, diarrhea, and an inability to differentiate between the colors green and blue. Rare cases of sudden loss of hearing have been reported with phosphodiesterase inhibitors such as sildenafil, sometimes with ringing in the ears and dizziness. If changes in hearing occur, patients should discontinue their sildenafil and seek immediate medical attention.

  4. aaa

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: